U.S. doctors online nowAsk doctors free
Pakistan
A 20-year-old male asked:

What is the point of having paxil (paroxetine) or zoloft to treat premature ejaculation if its side effect decreases libido? how many doses will effect the libido?

2 doctor answers4 doctors weighed in
Dr. Albert Arias
A Verified Doctoranswered
A US doctor answeredLearn more
It may not occur: Those medications don't always cause low libido. A young otherwise healthy male with a regular libido (prior to starting meds) is probably not likely to get decreased libido with treatment, though it could happen. Work with your doctor to find the appropriate dosage and schedule for treating your premature ejaculation without decreasing sex drive. SSRIs can work very well for this problem.
Dr. Mary David
Specializes in Obstetrics and Gynecology
Variable: Paxil (paroxetine) and zoloft can but don't always decrease libido. Not everyone experiences this side-effect which can happen with one SSRI and not another and can't be predicted. It can happen after the first dose or only after you have been on it for awhile. Unfortunately,there is no way to predict how either of these will effect a particular individual. Hopefully, personalized genetic medicine will help

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 48-year-old male asked:
1 doctor answer2 doctors weighed in
A 30-year-old male asked:
1 doctor answer2 doctors weighed in
A 30-year-old male asked:
1 doctor answer4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 3, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.